Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 97, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2011, 2:56 AM CDT for Lee County, Phillips County, St. Francis County, Arkansas. It was in force for 79 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 2:56 AM CDT (07:56 UTC)
- Expired
- Apr 15, 2011, 4:15 AM CDT
- In force
- 79 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, Phillips County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:45 AM CDT | TSTM WND DMG | 3 W Caldwell, AR | *** 1 FATAL, 1 INJ *** DOUBLE WIDE MOBILE HOME PICKED UP AND DEPOSITED DOWN WIND IN ADJACENT FIELD ALONG COUNTY ROAD 267. TIME IS ESTIMATED. |
| Apr 15, 3:48 AM CDT | TSTM WND DMG | Forrest City, AR | SEVERE WINDS REMOVED THE ROOF FROM THE COUNTRY HEARTH HOTEL ALONG HOLIDAY DRIVE IN FORREST CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:19 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS54 KMEG 150756
SVRMEG
ARC077-107-123-150915-
/O.NEW.KMEG.SV.W.0097.110415T0756Z-110415T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
256 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN EASTERN ARKANSAS...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 415 AM CDT
* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF DE VALLS BLUFF TO DE VALLS
BLUFF TO 19 MILES SOUTHWEST OF CLARENDON TO 32 MILES WEST OF
GILLETT...AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBREY...
BRICKEYS...CALDWELL...COLT...CRUMROD...ELAINE...FORREST CITY...
GARRET GROVE...HAYNES...HELENA...HUGHES...LEXA...MADISON AND
MARIANNA.
THIS WARNING ALSO INCLUDES AREAS NEAR MIDWAY LAKE...OLD TOWN LAKE
AND TUNICA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9105 3514 9104 3514 9039 3484 9041
3483 9041 3488 9043 3489 9045 3473 9050
3473 9051 3481 9054 3480 9055 3445 9057
3432 9069 3436 9076 3422 9083 3424 9093
3415 9085 3412 9109 3447 9100 3500 9115
TIME...MOT...LOC 0755Z 258DEG 50KT 3493 9154 3481 9144
3454 9152 3416 9189
$$
BORGHOFF4 follow-up statements
266
WWUS54 KMEG 150817
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
317 AM CDT FRI APR 15 2011
ARC077-107-123-150915-
/O.CON.KMEG.SV.W.0097.000000T0000Z-110415T0915Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
317 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR ST. FRANCIS...LEE AND PHILLIPS COUNTIES...
AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COTTON PLANT TO BRINKLEY TO HOLLY GROVE TO 17 MILES
NORTHWEST OF GILLETT...MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBREY...
BRICKEYS...CALDWELL...COLT...CRUMROD...ELAINE...FORREST CITY...GARRET
GROVE...HAYNES...HELENA...HUGHES...LAGRANGE...LAKE VIEW AND LEXA.
THIS WARNING ALSO INCLUDES AREAS NEAR MIDWAY LAKE AND OLD TOWN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3501 9105 3514 9104 3514 9039 3484 9041
3483 9041 3488 9043 3489 9045 3473 9050
3473 9051 3481 9054 3480 9055 3445 9057
3432 9069 3436 9076 3422 9083 3424 9093
3415 9085 3412 9109 3447 9100 3500 9115
TIME...MOT...LOC 0817Z 256DEG 49KT 3502 9121 3489 9110
3463 9114 3426 9160
$$
BORGHOFF267
WWUS54 KMEG 150835
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
335 AM CDT FRI APR 15 2011
ARC077-107-123-150915-
/O.CON.KMEG.SV.W.0097.000000T0000Z-110415T0915Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
335 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR ST. FRANCIS...LEE AND PHILLIPS COUNTIES...
AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM L'ANGVILLE TO PALESTINE TO TURKEY SCRATCH TO 19 MILES
WEST OF WHITE RIVER NATIONAL WILDLIFE REFUGE...MOVING EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBREY...
BRICKEYS...CALDWELL...COLT...CRUMROD...ELAINE...FORREST CITY...GARRET
GROVE...HAYNES...HELENA...HUGHES...LAGRANGE...LAKE VIEW AND LEXA.
THIS WARNING ALSO INCLUDES AREAS NEAR MIDWAY LAKE AND OLD TOWN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3501 9105 3514 9104 3514 9039 3484 9041
3483 9041 3488 9043 3489 9045 3473 9050
3473 9051 3481 9054 3480 9055 3445 9057
3432 9069 3436 9076 3422 9083 3424 9093
3415 9085 3412 9109 3447 9100 3500 9115
TIME...MOT...LOC 0835Z 256DEG 45KT 3511 9095 3497 9087
3466 9093 3431 9136
$$
BORGHOFF884
WWUS54 KMEG 150842
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT FRI APR 15 2011
ARC077-107-123-150915-
/O.CON.KMEG.SV.W.0097.000000T0000Z-110415T0915Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
342 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR ST. FRANCIS...LEE AND PHILLIPS COUNTIES...
AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM L'ANGVILLE TO DODSONS CORNER TO BIG CREEK CORNER TO 16
MILES NORTHWEST OF WHITE RIVER NATIONAL WILDLIFE REFUGE...OR ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF FORREST CITY TO FORREST
CITY TO 8 MILES NORTH OF MARVELL TO DE WITT...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBREY...
BRICKEYS...CALDWELL...COLT...CRUMROD...ELAINE...FORREST CITY...GARRET
GROVE...HAYNES...HELENA...HUGHES...LAGRANGE...LAKE VIEW AND LEXA.
THIS WARNING ALSO INCLUDES AREAS NEAR MIDWAY LAKE AND OLD TOWN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3501 9105 3514 9104 3514 9039 3484 9041
3483 9041 3488 9043 3489 9045 3473 9050
3473 9051 3481 9054 3480 9055 3445 9057
3432 9069 3436 9076 3422 9083 3424 9093
3415 9085 3412 9109 3447 9100 3500 9115
TIME...MOT...LOC 0843Z 256DEG 41KT 3513 9085 3499 9077
3468 9082 3433 9125
$$
BORGHOFF855
WWUS54 KMEG 150902
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 AM CDT FRI APR 15 2011
ARC077-107-123-150915-
/O.CON.KMEG.SV.W.0097.000000T0000Z-110415T0915Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
402 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR EASTERN ST. FRANCIS...EASTERN LEE AND PHILLIPS COUNTIES...
AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLARKS CORNER TO NEW HOME TO HALESIDE TO LAMBROOK...OR
ALONG A LINE EXTENDING FROM 6 MILES EAST OF VILLAGE CREEK STATE PARK
TO 7 MILES NORTHWEST OF HUGHES TO 11 MILES NORTH OF ST FRANCIS
NATIONAL PARK TO 10 MILES NORTHWEST OF ELAINE...MOVING EAST AT 50
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRICKEYS...
CRUMROD...ELAINE...HELENA...HUGHES...LAGRANGE...LAKE VIEW...LEXA...
MADISON...MARIANNA...MARVELL...NEW HOME...RONDO AND WATKINS CORNER.
THIS WARNING ALSO INCLUDES AREAS NEAR MIDWAY LAKE AND OLD TOWN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3435 9100 3455 9102 3492 9075 3514 9078
3514 9039 3483 9041 3489 9045 3474 9051
3481 9054 3445 9057 3432 9069 3438 9069
3436 9076 3422 9083 3424 9093 3416 9086
3419 9093 3412 9109
TIME...MOT...LOC 0902Z 258DEG 42KT 3518 9059 3504 9051
3473 9056 3438 9100
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:54 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 15, 2:54 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
254 AM CDT FRI APR 15 2011
.DISCUSSION...
FORWARD PROPAGATING SEVERE QLCS WAS HEADED RAPIDLY EAST THROUGH
CENTRAL AR AT DISCUSSION TIME...WELL AHEAD OF THE 00Z NAM AND 03Z
HRRR FORECAST SOLUTIONS. TORNADO WATCH REMAINS IN EFFECT ACROSS
ALL OF THE MIDSOUTH THROUGH 15Z...10 AM CDT.
TIMING ISSUES ASIDE... NAM MODEL SUGGEST AN ADDITIONAL CONVECTIVE
LINE WILL FORM ALONG AND EAST OF THE MS RIVER THIS AFTERNOON IN
RESPONSE TO RATHER STRONG SHORTWAVE ROUNDING THE BASE OF THE UPPER
LOW CENTERED NEAR KC MO. 00Z NAM PROGGED MIXED LAYER MUCAPES OF
1500 J/KG...WITH POCKETS OF 3000 J/KG...SUGGESTING SEVERE THREAT
WILL NOT LIKELY END WITH THE PASSAGE OF THIS MORNING/S SEVERE
QLCS.
FEW CHANGES MADE BEYOND TODAY. AFTER A QUIET WEEKEND... EXPECT
MENTIONABLE RAIN CHANCES THROUGH THROUGH THE UPCOMING WEEK AS NEAR
STATIONARY FRONT OSCILLATES OVER THE MIDSOUTH. RAIN CHANCES WILL
ENHANCED BY DAYTIME HEATING AND THE PASSAGE OF SHORTWAVES EMBEDDED
IN WEST/SOUTHWEST FLOW ALOFT.
PWB
&&
.AVIATION...
06Z TAF CYCLE
SOME ISOLATED SHOWERS ARE MOVING ACROSS SOUTHWEST CORNER OF FORECAST
AREA SO HAVE ADDED VCTS FOR KMEM AND KJBR FOR FIRST COUPLE OF HOURS
OF FORECAST. CLOUDS WILL INCREASE OVERNIGHT WITH FIRST ROUND OF
SHOWERS AND THUNDERSTORMS ARRIVING JUST BEFORE SUNRISE AND
CONTINUING THROUGH THE MORNING HOURS. MVFR CEILINGS AND POSSIBLE
MVFR VISIBILITIES WILL ACCOMPANY THE THUNDERSTORMS. SECOND ROUND OF
THUNDERSTORMS WILL START AROUND NOON FRIDAY AND CONTINUE THROUGH THE
AFTERNOON HOURS. VFR CONDITIONS SHOULD RETURN FRIDAY EVENING AS
THUNDERSTORMS MOVE OUT OF THE REGION. WINDS WILL BE SOUTH AT 10 TO
15 KNOTS WITH HIGHER GUSTS OVERNIGHT. WINDS WILL EVENTUALLY SHIFT TO
THE SOUTHWEST AND INCREASE AT AROUND 20 KNOTS WITH HIGHER GUSTS BY
FRIDAY AFTERNOON.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 48 65 47 / 90 10 10 0
MKL 73 47 61 40 / 100 50 10 0
JBR 74 46 63 42 / 60 20 10 0
TUP 79 49 67 41 / 100 60 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 15, 2:39 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 239 AM CDT FRI APR 15 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160945- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 239 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTH MISSISSIPPI TODAY... AND A SLIGHT RISK OVER THE REMAINDER OF THE MIDSOUTH. THE PRIMARY RISKS INCLUDE STRONG DAMAGING WINDS TO 80 MPH... TORNADOES... AND LARGE HAIL. SEVERE THUNDERSTORMS WILL END OVER AREAS WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON. STORMS SHOULD FINALLY EXIT THE TENNESSEE RIVER VALLY BY EARLY TO MID EVENING. NO SEVERE WEATHER IS ANTICIPATED OVERNIGHT TONIGHT /EARLY SATURDAY MORNING/. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. PWB
In the hours before
Special weather statement, Apr 14, 10:40 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1040 PM CDT THU APR 14 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 1040 PM CDT THU APR 14 2011 ...SEVERE WEATHER OUTBREAK LIKELY ACROSS THE MID SOUTH LATE TONIGHT AND FRIDAY... A STRONG AREA OF LOW PRESSURE IN OKLAHOMA WILL INTENSIFY AND MOVE INTO THE MID MISSISSIPPI VALLEY TOMORROW. A WARM FRONT WILL SURGE NORTH ACROSS THE MIDSOUTH LATE TONIGHT THROUGH FRIDAY MORNING. AS THIS WARM FRONT APPROACHES THE MID SOUTH... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT THROUGHOUT THE AREA. SEVERE STORMS WILL BE MOST FAVORABLE SOUTH AND WEST OF A WALNUT RIDGE ARKANSAS...TO SOMERVILLE TENNESSEE...TO A COFFEEVILLE MISSISSIPPI LINE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS WARM FRONT IS EXPECTED TO MOVE THROUGH THE REMAINDER OF THE MID SOUTH LATE TOMORROW MORNING AS THE POTENT AREA OF LOW PRESSURE TRACKS ACROSS THE OZARKS. THIS WILL GIVE AREAS NORTH AND EAST OF THE AFOREMENTIONED LINE AN INCREASING CHANCE FOR SEVERE WEATHER THROUGHOUT THE LATE MORNING. THEN A TRAILING COLD FRONT FROM THE SURFACE LOW WILL BEGIN TO PUSH INTO EASTERN ARKANSAS BY NOON. AN UNSTABLE ATMOSPHERE COMBINED WITH FAVORABLE WIND SHEAR WILL PRODUCE A SECOND WAVE OF STORMS THAT WILL QUICKLY BECOME SEVERE BY EARLY AFTERNOON ACROSS THE MISSISSIPPI DELTA. VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SECOND ROUND OF STORMS. AS THE STORMS TRACK EAST DURING THE AFTERNOON AND EARLY EVENING...THEIR MAY BE AN INCREASING TORNADO THREAT FOR THE COUNTIES ALONG AND NEAR THE TENNESSEE RIVER VALLEY AND ACROSS NORTHEAST MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PUSH EAST OF THE AREA FRIDAY EVENING BRINGING AN END TO THE SEVERE WEATHER. NOW IS THE TIME TO PREPARE FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS. KNOW WHAT TO DO AND WHERE TO GO IF SEVERE WEATHER THREATENS. MAKE SURE YOUR NOAA WEATHER RADIO IS IN WORKING CONDITION...AND REMEMBER TO TAKE SHELTER IN AN INTERIOR ROOM ON THE LOWEST LEVEL IN YOUR HOME OR WORKPLACE. MOBILE HOMES ARE ESPECIALLY NOT A SAFE PLACE TO BE WHEN THERE IS THE THREAT OF DAMAGING WINDS AND TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION FOR THE LATEST WEATHER INFORMATION ON THIS ANTICIPATED WEATHER SITUATION. THE LATEST WEATHER INFORMATION ON THE WEB MAY BE OBTAINED AT WEATHER.GOV/MEMPHIS. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:07 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 23 min |
| Apr 15, 2:58 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Greene, Lawrence, Poinsett | 77 min |
| Apr 15, 3:56 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 79 min |
| Apr 15, 4:00 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 60 min |
| Apr 15, 4:14 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 31 min |
| Apr 15, 4:39 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 66 min |
| Apr 15, 2:44 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 46 min |
| Apr 15, 3:43 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.